Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 41, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 13, 2013, 6:27 AM CDT for Caldwell County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2013, 6:27 AM CDT (11:27 UTC)
- Expired
- Oct 13, 2013, 8:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Caldwell County, TX
The radar
The Austin/San Antonio radar (KEWX), 45 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 7:00 AM CDT | FLASH FLOOD | Lockhart, TX | NUMEROUS ROADS AROUND THE COUNTY REMAIN CLOSED DUE TO THE MORNING HEAVY RAINS |
| Oct 13, 8:25 AM CDT | FLASH FLOOD | Lockhart, TX | MANY ROADS ACROSS CALDWELL COUNTY HAVE WATER OVER THEM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1510 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
726 WGUS54 KEWX 131127 FFWEWX TXC055-131330- /O.NEW.KEWX.FF.W.0041.131013T1127Z-131013T1330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 627 AM CDT SUN OCT 13 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... CALDWELL COUNTY... * UNTIL 830 AM CDT. * AT 624 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CALDWELL COUNTY. RADAR ESTIMATES INDICATE 2 TO 3 INCHES ACROSS THE MAXWELL TO DALE AREAS. THIS RAIN WILL SPREAD SOUTH ACROSS THE REMAINDER OF CALDWELL COUNTY WITH AN ADDITIONAL 2 TO 5 INCHES EXPECTED. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LOCKHART AND MARTINDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 2986 9742 2968 9762 2988 9790 3006 9765 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 6:26 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 13, 6:26 AM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 626 AM CDT SUN OCT 13 2013 .DISCUSSION... SEE AVIATION FOR THE 12Z TAF DISCUSSION. && .AVIATION... THIS MORNING A LINEAR MCS WAS SINKING SOUTHWARD ACROSS SOUTH CENTRAL TEXAS. TSTMS WILL LOWER FLIGHT CONDITIONS TO IFR DUE TO HEAVY RAIN WHEN THEY MOVE ACROSS KSAT AND KSSF DURING THE NEXT FEW HOURS. THE CONVECTIVE COMPLEX WILL CONTINUE TO PROPAGATE SOUTHWARD TOWARDS THE TEXAS COAST. THE AIRMASS IS UNSTABLE AND UNCAPPED...SO ADDITIONAL SHOWER AND THUNDERSTORM FORMATION IS POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. IFR/MVFR CONDITIONS WILL OCCUR IN AND AROUND THE TSTMS TODAY AND THIS EVENING...OTHERWISE VFR CONDITIONS CAN BE EXPECTED TODAY. MVFR CIGS WILL PREVAIL AFTER 04Z WITH IFR POSSIBLE BY 10Z. SFC WINDS TODAY AND THIS EVENING SE AT 5 TO 10 KTS WITH CONVECTIVE GUSTS OF 20 KTS POSSIBLE. && .PREV DISCUSSION... /ISSUED 400 AM CDT SUN OCT 13 2013/ SHORT TERM (TODAY THROUGH MONDAY)... A SURFACE BOUNDARY HAS DRIFTED SOUTH INTO CENTRAL TEXAS WHILE AN UPPER LEVEL SHORTWAVE IS LIFTING NORTH AND APPROACHING THE RIO GRANDE. PLUMES OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO ARE SPREADING OVER TEXAS WITH A NEARLY TROPICAL AIRMASS AND PWS OF 1.7 TO 2 INCHES ACROSS SOUTH CENTRAL TEXAS. EXPECT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL TEXAS TODAY. WILL MENTION LOCALLY HEAVY RAINS AND ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND NORTH OF U.S. HIGHWAY 90 THROUGH 7 PM. THE SURFACE BOUNDARY LIFTS BACK NORTH AND MOISTURE LEVELS SLIGHTLY DECREASE RESULTING IN LESS COVERAGE OF SHOWERS AND THUNDERSTORMS BY MONDAY. EXCEPT...ALONG THE RIO GRANDE AND OVER THE EDWARDS PLATEAU WHERE ANOTHER UPPER LEVEL SHORTWAVE MOVES ACROSS TONIGHT RESULTING IN NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS THAT MAY REQUIRE THE WATCH TO BE EXTENDED. DAYTIME TEMPERATURES WILL BE A BIT COOLER DUE TO CLOUDS AND RAIN. LONG TERM (MONDAY NIGHT THROUGH SATURDAY)... MODELS APPEAR TO BE COMING INTO BETTER AGREEMENT FOR MUCH OF THE WEEK. RAIN CHANCES DECREASE MONDAY NIGHT INTO TUESDAY MORNING AS UPPER LEVEL RIDGE BRIEFLY BUILDS OVER SOUTHERN TEXAS. AN UPPER LEVEL TROUGH MOVING OUT INTO THE PLAINS DROPS A COLD FRONT SOUTH WITH A SLOW PASSAGE ACROSS SOUTH CENTRAL TEXAS LATE TUESDAY INTO EARLY WEDNESDAY. MOISTURE LEVELS INCREASE AS ADDITIONAL PACIFIC MOISTURE IS DRAWN NORTHEAST ACROSS TEXAS FROM THE REMNANTS OF CURRENT TROPICAL DEPRESSION 15-E AND ARE MAXIMIZED IN THE FRONTAL ZONE WITH PWS OF 1.9 TO 2.2 INCHES. EXPECT MORE WIDESPREAD HEAVY RAINS DUE TO SLOW MOVEMENT OF FRONT AND STEERING FLOW PARALLEL TO THE FRONT RESULTING IN TRAINING OF RAINS. DEPENDING ON HOW MUCH RAIN FALLS UNTIL THEN TO SATURATE THE SOILS...A FLASH FLOOD WATCH MAY HAVE TO BE ISSUED FOR LATER TUESDAY INTO EARLY WEDNESDAY. RAIN CHANCES WILL CONTINUE LATER ON WEDNESDAY INTO EARLY THURSDAY AS ANOTHER UPPER LEVEL TROUGH MOVES ACROSS THE SOUTHERN PLAINS. A BRIEF PERIOD OF NO RAIN CHANCES FOR LATE THURSDAY AND THURSDAY NIGHT. THEN SLIGHT CHANCES OF RAIN DEVELOP AHEAD OF YET ANOTHER UPPER LEVEL TROUGH. ABOVE AVERAGE TEMPERATURES EARLY IN THE WEEK TURN BELOW AVERAGE MID TO LATE WEEK DUE TO CLOUDS...RAIN AND COLD ADVECTION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 81 72 86 72 84 / 90 60 40 20 60 AUSTIN BERGSTROM INTL AIRPORT 81 72 86 71 84 / 90 50 40 20 50 NEW BRAUNFELS MUNI AIRPORT 81 73 86 73 86 / 90 60 30 20 50 BURNET MUNI AIRPORT 80 70 83 68 80 / 90 60 40 30 70 DEL RIO INTL AIRPORT 81 70 85 73 85 / 90 90 40 30 40 GEORGETOWN MUNI AIRPORT 81 71 86 70 82 / 90 50 40 20 70 HONDO MUNI AIRPORT 85 73 86 71 86 / 90 60 30 20 50 SAN MARCOS MUNI AIRPORT 80 72 85 72 85 / 90 60 40 20 50 LA GRANGE - FAYETTE REGIONAL 85 73 86 72 86 / 90 40 30 20 40 SAN ANTONIO INTL AIRPORT 85 74 86 73 86 / 90 60 30 20 50 STINSON MUNI AIRPORT 86 74 88 73 87 / 90 60 30 20 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...COMAL... EDWARDS...FAYETTE...GILLESPIE...GONZALES...GUADALUPE...HAYS... KENDALL...KERR...KINNEY...LEE...LLANO...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 13, 5:08 AM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 508 AM CDT SUN OCT 13 2013 TXZ171>173-183>194-202>209-217>225-228-141015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 508 AM CDT SUN OCT 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING GENERALLY ALONG AND NORTH OF HIGHWAY 90. A WEAK COLD FRONT HAS DRIFTED TO NORTHERN PARTS OF SOUTH CENTRAL TEXAS EARLY THIS MORNING WHILE AN UPPER LEVEL DISTURBANCE IS MOVING NORTHEAST ACROSS NORTH CENTRAL MEXICO TOWARD SOUTH CENTRAL TEXAS. PLUMES OF MOISTURE FROM THE PACIFIC AND GULF OF MEXICO HAVE DEVELOPED A NEARLY TROPICAL AIRMASS OVER SOUTH CENTRAL TEXAS. THESE FEATURES WILL INTERACT WITH THIS AIRMASS TO GENERATE LOCALLY HEAVY RAINS. RAINFALL AMOUNTS OF 2 TO 4 INCHES CAN BE EXPECTED WITH ISOLATED TOTALS OF 6 TO 8 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... LOW LEVEL GULF MOISTURE AND UPPER LEVEL PACIFIC MOISTURE WILL REMAIN ENTRENCHED ACROSS SOUTH CENTRAL MONDAY THROUGH WEDNESDAY. THE AIRMASS WILL BE TROPICAL WHICH WILL LEAD TO ADDITIONAL HEAVY RAINFALL. THE GREATEST THREAT FOR ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A SLOW MOVING COLD FRONT INTERACTS WITH THE REMNANTS OF A PACIFIC CYCLONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Oct 13, 12:50 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 AM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD PFLUGERVILLE 30.44N 97.62W
10/13/2013 TRAVIS TX PUBLIC
PD REPORTS SEVERAL ROADS AND LOW WATER CROSSINGS NOT
PASSABLE IN THE CITY DUE TO RISING WATER.
&&
EVENT NUMBER EWX1300594
JMELocal storm report, Oct 13, 2:14 AM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
214 AM CDT SUN OCT 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM FLASH FLOOD 2 SW AUSTIN 30.29N 97.77W
10/13/2013 TRAVIS TX MESONET
THE FOLLOWING LOW WATER CROSSINGS ARE CLOSED...BEE CAVES
ROAD...6334 JOE TANNER...5003 WASSON AND 10131 DAVID
MOORE.
&&
JMEThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:06 PM CDT | Special Weather Statement | EWX | Burnet | 39 min |
| Oct 12, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 44 min |
| Oct 12, 9:46 PM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 12, 11:50 PM CDT | Flash Flood Warning | EWX | Travis, Williamson | 2 hr |
| Oct 13, 1:48 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 72 min |
| Oct 13, 2:26 AM CDT | Areal Flood Advisory | EWX | Burnet | 2 hr |
| Oct 13, 3:06 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| Oct 13, 3:47 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 3:59 AM CDT | Areal Flood Advisory | EWX | Blanco, Gillespie | 2 hr |
| Oct 13, 4:00 AM CDT | Flash Flood Watch | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 21 more | 23 hr |
| Oct 13, 4:29 AM CDT | Areal Flood Advisory | EWX | Uvalde | 2 hr |
| Oct 13, 4:31 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Oct 13, 4:59 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 5:21 AM CDT | Flash Flood Warning | EWX | Hays | 3 hr |
| Oct 13, 6:23 AM CDT | Areal Flood Advisory | EWX | Blanco, Comal, Gillespie, Kendall, Kerr | 2 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:29 AM CDT | River Flood Warning | EWX | Travis | 15 hr |
| Oct 13, 6:54 AM CDT | River Flood Warning | EWX | Uvalde | 3 hr |
| Oct 13, 7:31 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 119 min |
| Oct 13, 9:52 AM CDT | Areal Flood Advisory | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 10:25 AM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 10:56 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 2 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Bastrop | 9 hr |
| Oct 13, 12:05 PM CDT | River Flood Warning | EWX | Fayette | 9 hr |
| Oct 13, 1:36 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 3 hr |
| Oct 13, 1:41 PM CDT | Areal Flood Advisory | EWX | Maverick | 109 min |
| Oct 13, 2:44 PM CDT | Flash Flood Warning | EWX | Maverick | 3 hr |
| Oct 13, 2:57 PM CDT | Flash Flood Warning | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 13, 3:04 PM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 116 min |
| Oct 13, 3:37 PM CDT | River Flood Warning | EWX | Dimmit | 5 days |
| Oct 13, 4:26 PM CDT | Flash Flood Warning | EWX | Dimmit, Zavala | 2 hr |
| Oct 13, 6:32 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.